MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RUBBER UTILITY CATHETER
Model Number 277712
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the latex intermittent catheter seemed to be breaking down and there were some spots that had white stripes.The health professional also stated that there was discoloration at the needle eye.Per follow up on (b)(6) 2021, it was stated that the catheters should have been red all over, but it had white stripes.It was also stated that, some had rough areas on the opposite side of the eyes, some had discoloration at the eye of the needle.It was reported that there was no patient involvement.Per follow up on (b)(6) 2021, customer stated about breaking down that the texture was rough and not smooth on the opposite side of the needle eye.The catheters were not broken but were breaking down as in losing structure.
 
Event or Problem Description
It was reported that the latex intermittent catheter seemed to be breaking down and there were some spots that had white stripes.The health professional also stated that there was discoloration at the needle eye.Per follow up on 27may2021, it was stated that the catheters should have been red all over, but it had white stripes.It was also stated that, some had rough areas on the opposite side of the eyes, some had discoloration at the eye of the needle.It was reported that there was no patient involvement.Per follow up on 27may2021, customer stated about breaking down that the texture was rough and not smooth on the opposite side of the needle eye.The catheters were not broken but were breaking down as in losing structure.
 
Additional Manufacturer Narrative
The reported event was confirmed however the cause was unknown.One sample was confirmed to exhibit the reported failure.As the device had signs of degradation, the reported event is confirmed to have a relationship with the device.As the cause of this issue is unknown, it cannot be determined if the device met specifications.As the product was not used on a patient, it was not used for diagnostic or treatment purposes.It was confirmed per moncks qe that the white stripes, rough areas of the catheter eyes, and discoloration at the eye of the needle were caused by degradation.A red all-purpose catheter was returned unopened in original packaging.The catheter was noted to have white discoloration near the eye as well as near the funnel.White discoloration and white striped discoloration were also noted along the catheter shaft.Per moncks qe, the cause of the discoloration is oxidation of the catheter.As is it unable to determine when the oxidation occurred the reported event will be confirmed cause unknown.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "keep away from sunlight".The actual/suspected device was inspected.

Brand Name
BARD® RUBBER UTILITY CATHETER
Common Device Name
UTILITY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12028159
Report Number1018233-2021-03620
Device Sequence Number14520342
Product Code KOD
UDI-Device Identifier00801741034091
UDI-Public(01)00801741034091
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number277712
Device Catalogue Number277714
Device Lot NumberNGDX1323
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown